# SDR 02FDEA00425

- Difficulty date: June 22, 2002
- Submitted: June 25, 2002
- Operation: Air carrier
- Aircraft: N578FE
- Make and model: Doug MD-11
- Aircraft serial: 48458
- Aircraft time: 27,955 hours, 8,176 cycles
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Spring
- Condition: Broken
- Location: Lt Mlg Door
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

RED LIGHT IN BOTH PRIMARY AND SECONDARY LEFT MAIN GEAR AFTER TAKEOFF WHEN GEAR HANDLE IN THE UP POSITION.  GEAR RECYCLED 3 TIMES, NO CHANGE.  CONFORMED WITH QUICK REFERENCE HANDBOOK.  CHECKED LT LANDING GEAR THEN FOUND LEFT LANDING GEAR DOOR LATCH SPRING BROKEN.  REF TO IPC 32-34-05-01 ITEM 50.  FOUND SPRING ON LEFT DOOR LATCH MECHANISM BROKEN AND WAS CAUGHT ON THE LOCK MECHANISM.  INSPECTED LOCK AND RELATED MECHANISM, NO DEFECTS FOUND.  REPLACED SPRING ON LEFT MLG DOOR LATCH PER MM 32-34-03-4 AND ALTERNATE RELEASE CHECK FOR LT MLG DOOR C/O PER REF MM 32-32-00-5.  LEFT MLG PROX SENSOR TEST C/O PER MM 32-61-15-5 AND TESTED OK.  OK FOR SERVICE.
